Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Jun 18, 2021, 9:32 PM CDT for Saint Bernard Parish, Louisiana. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2021, 9:32 PM CDT (02:32 UTC)
- Expired
- Jun 18, 2021, 9:45 PM CDT
- In force
- 13 min
- Issued by
- NWS New Orleans, LA
County Saint Bernard Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 2.5 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 174 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
883
WWUS84 KLIX 190232
SPSLIX
Special Weather Statement
National Weather Service New Orleans LA
932 PM CDT Fri Jun 18 2021
LAZ070-190245-
Lower St. Bernard-
932 PM CDT Fri Jun 18 2021
...A SHOWER CAPABLE OF PRODUCING A WATERSPOUT WILL AFFECT NORTH
CENTRAL ST. BERNARD PARISH...
At 931 PM CDT, a shower likely producing a strong waterspout was
located 12 miles northeast of Shell Beach, or 22 miles south of
Waveland, moving northwest at 40 mph.
Waterspouts and winds in excess of 40 mph are possible before
crossing into Lake Borgne shortly.
This storm will remain over mainly rural areas of north central St.
Bernard Parish.
LAT...LON 2993 8950 3000 8957 3001 8956 3003 8950
2995 8947
TIME...MOT...LOC 0231Z 151DEG 36KT 2998 8951
$$
KLGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Jun 18, 6:56 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jun 18, 6:56 PM CDT, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
656 PM CDT Fri Jun 18 2021
.EVENING UPDATE...
&&
.PREV DISCUSSION... /issued 526 PM CDT Fri Jun 18 2021/
SHORT TERM...
Tropical system over the northern gulf will continue to track
northward making landfall later tonight south of Houma...near
Port Fourchon as a weak tropical system. The system remains
elongated with the primary convection remaining to the right of
center. The main threat with this system will continue to be heavy
rainfall primarily east of Lake Pontchartrain. Additional
rainfall amounts of 2 to 3 inches between I-55 and the Pearl River
basin with an additional 4 to 8 inches over coastal MS possible
through Saturday. Winds could gust up to near tropical storm force
especially south of I-10 as the tropical low moves inland
tonight. Another threat will be isolated rapid spin up weak
tornadoes with friction from land as the circulation moves
farther inland. Pw values have increased to 2.22 inches at LIX as
of the 18Z sounding. The bulk of the rainfall is expected to come
to an end over southeast Louisiana by midnight tonight as dry
slotting is expected to occur on the back side of the system.
Heavy rainfall threat shifts to coastal MS overnight tonight and
could continue through Saturday midday as the heaviest convection
expected to remain well east of the center. Remnant low will
slowly move inland Saturday through south Mississippi bringing the
heaviest rainfall into GA and AL by Saturday evening. A dryer
trend expected on Saturday as the back side of the low will
provide some minor subsidence along with 588 upper level ridging
over northern LA. Saturday through Sunday a stalled weak warm
frontal boundary over the area will keep POPS in the forecast as
the low continues to lift out to the northeast. However...given
some mid level dryer air...convection expected to be scattered
over the weekend. The main concern over the weekend will be given
the boundary...moderate PW values and low convective temperatures
any breaks in cloud cover temperatures could heat up into the mid
to upper 80s. Strong showers and storms that do develop from
heating have the potential to bring heavy rainfall.
LONG TERM...
Sunday night into Monday a deep long wave trough will drop down
from the upper midwest into the Missouri Valley. An elongated low
pressure system over the northern gulf along an associated
frontal boundary over the mid south will keep high rain chances
into the forecast through midweek. Deep trough sets up over the
Ohio and TN valleys by Tuesday with northwest flow pattern over
the forecast area. We will have to monitor the increase risk for
severe storms early next week given the cool pool dominated
pattern. Uncertainty lies beyond Tuesday as models have backed off
on front clearing through the area. Models now indicating front
stalling to our north and eventually washing out over the
southeastern USA and northern Gulf coast with upper level ridging
bringing dryer conditions by late next week.
.AVIATION...00Z
Periods of +RA from tropical system will bring terminals down to
IFR conditions at times. Otherwise...MVFR condtions will prevail
in between the heavier showers. CIGS will continue to remain below
2000 feet along with reduced VIS from heavier bands overnight.
Winds will gust at times over 30 especially at NEW, GPT and MSY.
Conditions will improve to VFR after 3Z for termainals except GPT
where +RA is possible to continue through 15Z Saturday.
MARINE...
Tropical storm conditions will be the early issue, but even after
the system departs, expect hazardous conditions to continue. Small
Craft Advisories and/or Small Craft Exercise Caution headlines may
be necessary into Tuesday before conditions relax.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 72 85 72 90 / 80 80 40 50
BTR 73 88 75 90 / 70 60 30 50
ASD 74 86 76 89 / 90 80 60 60
MSY 76 89 78 89 / 90 70 50 60
GPT 75 85 76 88 / 100 80 70 60
PQL 73 84 74 87 / 100 80 80 70
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Tropical Storm Warning for LAZ049-050-056>061-063>070-072-
075>078.
Coastal Flood Warning until 7 PM CDT Saturday for LAZ064-066>070-
076-078.
Flash Flood Watch through Sunday morning for LAZ034>037-039-
046>050-056>061-063>072-075>078.
Coastal Flood Advisory until 7 PM CDT Saturday for LAZ049-050-
058-060-061-072-075-077.
Wind Advisory until 1 PM CDT Saturday for LAZ036-037-039-046>048-
071.
GM...Tropical Storm Warning for GMZ530-532-534-536-538-550-552-555-
557-570-572-575-577.
MS...Tropical Storm Warning for MSZ080>082.
Coastal Flood Warning until 7 PM CDT Saturday for MSZ080>082.
Flash Flood Watch through Sunday morning for MSZ068>071-077-
080>082.
Wind Advisory until 1 PM CDT Saturday for MSZ069>071-077.
GM...Tropical Storm Warning for GMZ532-534-536-538-550-552-555-557-
570-572-575-577.
&&In the hours before
Local storm report, Jun 18, 4:09 PM CDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
409 PM CDT FRI JUN 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TROPICAL STORM 9 NE PORT SULPHUR 29.59N 89.61W
06/18/2021 GMZ538 LA OTHER FEDERAL
BAY GARDENE SUSTAINED 40 MPH.
&&
LIXLocal storm report, Jun 18, 5:04 PM CDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
504 PM CDT FRI JUN 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TROPICAL STORM 14 S PASS CHRISTIAN 30.12N 89.25W
06/18/2021 GMZ536 MS OTHER FEDERAL
MISSISSIPPI SOUND AT GRAND PASS (USGS)
REPORTED A SUSTAINED WIND OF 46 MPH.
&&
JRKSpecial weather statement, Jun 18, 8:45 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service New Orleans LA
845 PM CDT Fri Jun 18 2021
LAZ070-190215-
Lower St. Bernard-
845 PM CDT Fri Jun 18 2021
...A WATERSPOUT WILL BE POSSIBLE ACROSS PORTIONS OF CENTRAL ST.
BERNARD PARISH...
At 842 PM CDT, a waterspout likely moving onshore across coastal
southeastern St. Bernard Parish was located 11 miles southeast of
Shell Beach, or 18 miles northeast of Port Sulphur, moving north at
35 mph.
Waterspouts and winds in excess of 40 to 50 mph will be possible.
Locations impacted include...
Shell Beach.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 2969 8963 2975 8961 2975 8965 2987 8969
2987 8962 2990 8959 2987 8953 2973 8949
2971 8952 2969 8951 2968 8956 2972 8952
2973 8950 2975 8955 2972 8955 2972 8957
2976 8958 2974 8961 2971 8958 2967 8959
TIME...MOT...LOC 0142Z 167DEG 32KT 2974 8957
KLGSpecial weather statement, Jun 18, 9:02 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service New Orleans LA
902 PM CDT Fri Jun 18 2021
LAZ070-190230-
Lower St. Bernard-
902 PM CDT Fri Jun 18 2021
...SHOWERS CAPABLE OF PRODUCING WATERSPOUTS WILL BE POSSIBLE ACROSS
PORTIONS OF CENTRAL ST. BERNARD PARISH...
At 900 PM CDT, areas of heavy showers likely producing waterespouts
were located 10 miles east of Shell Beach, or 27 miles east of
Chalmette, moving northwest at 45 mph.
Waterspouts and winds in excess of 40 to 50 mph will be possible
over rural areas of northeastern St.Bernard Parish.
LAT...LON 2985 8932 2982 8931 2986 8935 2982 8942
2983 8936 2982 8937 2976 8927 2980 8946
2974 8944 2977 8947 2973 8949 2990 8960
2999 8958 3008 8949 3003 8940 2998 8946
2996 8938 2989 8937 2988 8925
TIME...MOT...LOC 0200Z 148DEG 39KT 2990 8950
KLGSpecial weather statement, Jun 18, 9:32 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
932 PM CDT Fri Jun 18 2021
LAZ070-190245-
Lower St. Bernard-
932 PM CDT Fri Jun 18 2021
...A SHOWER CAPABLE OF PRODUCING A WATERSPOUT WILL AFFECT NORTH
CENTRAL ST. BERNARD PARISH...
At 931 PM CDT, a shower likely producing a strong waterspout was
located 12 miles northeast of Shell Beach, or 22 miles south of
Waveland, moving northwest at 40 mph.
Waterspouts and winds in excess of 40 mph are possible before
crossing into Lake Borgne shortly.
This storm will remain over mainly rural areas of north central St.
Bernard Parish.
LAT...LON 2993 8950 3000 8957 3001 8956 3003 8950
2995 8947
TIME...MOT...LOC 0231Z 151DEG 36KT 2998 8951
KLGThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:15 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 101 min |
| Jun 18, 8:28 PM CDT | Special Marine Warning | LIX | 32 min | |
| Jun 18, 8:45 PM CDT | Special Weather Statement | LIX | Saint Bernard | 30 min |
| Jun 18, 9:02 PM CDT | Special Weather Statement | LIX | Saint Bernard | 28 min |
| Jun 18, 9:24 PM CDT | Special Marine Warning | LIX | 21 min | |
| Jun 18, 9:33 PM CDT | Special Marine Warning | LIX | 28 min | |
| Jun 18, 9:41 PM CDT | Special Marine Warning | LIX | 34 min | |
| Jun 18, 9:52 PM CDT | Areal Flood Advisory | LIX | Saint Tammany | 30 min |
| Jun 18, 10:12 PM CDT | Special Marine Warning | LIX | 33 min | |
| Jun 18, 10:22 PM CDT | Flash Flood Warning | LIX | Saint Tammany | 5 hr |
| Jun 18, 10:28 PM CDT | Special Marine Warning | LIX | 32 min | |
| Jun 18, 10:56 PM CDT | Special Marine Warning | LIX | 64 min | |
| Jun 18, 10:59 PM CDT | Special Marine Warning | LIX | 31 min | |
| Jun 18, 11:16 PM CDT | Special Marine Warning | LIX | 44 min | |
| Jun 18, 11:40 PM CDT | Areal Flood Advisory | LIX | Saint Tammany | 64 min |
| Jun 18, 11:41 PM CDT | Special Marine Warning | LIX | 19 min | |
| Jun 18, 11:43 PM CDT | Special Marine Warning | LIX | 32 min | |
| Jun 18, 11:46 PM CDT | Tornado Warning | LIX | Saint Tammany | 14 min |
| Jun 19, 12:04 AM CDT | Special Marine Warning | LIX | 26 min | |
| Jun 19, 12:26 AM CDT | Special Marine Warning | LIX | 64 min | |
| Jun 19, 12:32 AM CDT | Special Marine Warning | LIX | 58 min | |
| Jun 19, 12:44 AM CDT | Flash Flood Warning | LIX | Saint Tammany | 4 hr |
| Jun 19, 12:52 AM CDT | Areal Flood Advisory | LIX | Washington | 4 hr |
| Jun 19, 1:14 AM CDT | Special Weather Statement | LIX | Saint Bernard | 46 min |
| Jun 19, 1:17 AM CDT | Special Marine Warning | LIX | 13 min | |
| Jun 19, 1:30 AM CDT | Special Marine Warning | LIX | 45 min | |
| Jun 19, 1:47 AM CDT | Special Marine Warning | LIX | 58 min | |
| Jun 19, 2:09 AM CDT | Special Marine Warning | LIX | 36 min | |
| Jun 19, 2:27 AM CDT | Special Marine Warning | LIX | 33 min | |
| Jun 19, 2:33 AM CDT | Special Weather Statement | LIX | Saint John the Baptist | 27 min |
| Jun 19, 3:26 AM CDT | Special Marine Warning | LIX | 64 min | |
| Jun 19, 10:15 AM CDT | Small Craft Advisory | LIX | 17 hr | |
| Jun 18, 11:23 PM CDT | Tornado Warning | LIX | Hancock, Harrison | 22 min |
| Jun 18, 11:39 PM CDT | Tornado Warning | LIX | Harrison, Jackson | 9 min |
| Jun 19, 12:37 AM CDT | Tornado Warning | LIX | Hancock, Harrison | 23 min |
| Jun 19, 12:53 AM CDT | Tornado Warning | LIX | Harrison | 8 min |
| Jun 19, 1:52 AM CDT | Flash Flood Warning | LIX | Pearl River | 4 hr |
| Jun 19, 2:56 AM CDT | River Flood Warning | LIX | Hancock | 41 hr |
| Jun 19, 3:37 AM CDT | Flash Flood Warning | LIX | Jackson | 4 hr |
| Jun 19, 5:08 AM CDT | Tornado Warning | LIX | Jackson | 37 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.